MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ESBF2814C103E
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported an endurant iis stent graft system was implanted during the endovascular treatment of a 51 mm abdominal aortic aneurysm on (b)(6) 2025.Additionally, four endoanchors were implanted.During the index procedure, after the final diagnostic run, difficulty was encountered when attempting to remove a wire from the right groin.Multiple attempts to remove the wire were unsuccessful.Fluoroscopy revealed that two suprarenal stents had been pulled down by the wire, which had become caught in the suprarenal device.A diagnostic run showed no endoleak and stable endoanchor placement.A non-mdt catheter and the aptus system dilator were advanced over the wire in attempts to free it, but these efforts were unsuccessful.The wire was subsequently cut inside the patient at the level of the mid external iliac using an arthroscopy cutting tool.An non-mdt 8x40mm self-expanding stent was deployed distal to the hypogastric artery to push the distal end of the wire against the vessel wall.The proximal end of the wire remained knotted around the inverted suprarenal stent, and the wire was left in the patient.A final diagnostic aortogram confirmed no endoleak.The event was attributed to user error.The patient remained alive with no injury.
 
Additional Manufacturer Narrative
B5: additional information received: it was confirmed it was a non-mdt guidewire used in the procedure.No anatomical characteristics contributed to the difficulty removing the guidewire.The ifu was followed in the procedure.It was said the user error was that the non-mdt guidewire was advanced not under fluoroscopy guidance during groin closure.When difficulty removing the wire was encountered, the physician said he thought the wire was getting caught in the groin.So, he tugged on the wire several times.When this did not free the wire, they looked up with the c-arm to the main body graft and saw the wire caught in the supra renal fixation and that two of them had been pulled down.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Film analysis: the reported damaged /deformation to the suprarenal stents of the endurant lls stent graft caused by the interaction with a non-medtronic guidewire could not be assessed based the pre-implant films provided; therefore, the cause of the event could not be confirmed.Procedural angiograms capturing attempts to remove the guidewire and the moment it became entangled in the suprarenal stents were not available for evaluation.No obvious anatomical characteristics that could have contributed to this event, such as excessive neck tortuosity, were observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22182954
Report Number9612164-2025-02855
Device Sequence Number8356117
Product Code MIH
UDI-Device Identifier00643169439979
UDI-Public(01)00643169439979(17)260625(21)V31449465
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Model NumberESBF2814C103E
Device Catalogue NumberESBF2814C103E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer06/26/2025
07/25/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date06/27/2025
08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight90 KG